Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2015, 3:24 PM CDT for Pierce County, North Dakota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 20, 2015, 3:44 PM CDT
- In force
- 20 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Pierce County, ND
The radar
The Minot AFB radar (KMBX), 84 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS53 KBIS 202024
SVRBIS
NDC069-202130-
/O.NEW.KBIS.SV.W.0045.150620T2024Z-150620T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 430 PM CDT
* AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MADDOCK...OR 15 MILES NORTH OF HARVEY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL PIERCE COUNTY BETWEEN SELZ AND BALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4809 9984 4802 9985 4801 9981 4792 9981
4798 10003 4810 9994
TIME...MOT...LOC 2023Z 293DEG 32KT 4798 9981
HAIL...1.50IN
WIND...60MPH
$$
SCHILD1 follow-up statement
968
WWUS53 KBIS 202044
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SAT JUN 20 2015
NDC069-202054-
/O.CAN.KBIS.SV.W.0045.000000T0000Z-150620T2130Z/
PIERCE ND-
344 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIERCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4809 9984 4802 9985 4801 9981 4792 9981
4798 10003 4810 9994
TIME...MOT...LOC 2043Z 293DEG 32KT 4791 9955
$$
ACOOPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:06 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 20, 3:06 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT SAT JUN 20 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 241 PM CDT SAT JUN 20 2015 THE MAIN FORECAST FOCUS REMAINS THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE LATEST HIRES GUIDANCE SUITE IS GENERALLY UNDERPLAYING THE ONGOING CONVECTION ACROSS NORTH CENTRAL NORTH DAKOTA. MIXED LAYER CAPE AROUND 1500 J/KG IS COINCIDENT WITH AROUND 35 KNOTS OF 0-6 KM SHEAR AS OF 19 UTC...BUT SHEAR SHOULD CONTINUE TO INCREASE AS ANOTHER MID LEVEL SHORTWAVE OVER MONTANA MOVES INTO NORTH DAKOTA. FOR NOW...WE WILL MONITOR CONVECTIVE TRENDS AND EXPECT ONLY STRONG STORMS. FOR SUNDAY...THE STORM PREDICTION CENTER HAS HIGHLIGHTED A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ACROSS THE WESTERN HALF OF THE STATE. THE 12 UTC HIRES WINDOW ARW IS PARTICULARLY BOISTEROUS WITH CONVECTION FIRING AROUND 21 UTC ON THE MISSOURI SLOPE AND THEN MOVING EAST THROUGH MIDNIGHT. THIS IS SUPPORTED BY THE 12 UTC GFS...WHILE THE 12 UTC ECMWF HAS SIMILAR TIMING WITH CONVECTION FURTHER SOUTH. FORECASTS ARE GENERALLY A BLEND OF THOSE THREE MODELS WITH THE EXPECTATION THAT SOME STORMS WILL BECOME SEVERE BY EARLY SUNDAY EVENING. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 241 PM CDT SAT JUN 20 2015 QUASI-ZONAL MID LEVEL FLOW WITH SEVERAL SHORTWAVE TROUGHS MIGRATING THROUGH WESTERN AND CENTRAL NORTH DAKOTA WILL CONTINUE THROUGH THURSDAY. A POTENTIAL WEATHER PATTERN CHANGE NEXT WEEKEND. UNTIL NEXT WEEKEND...ANOTHER ROUND OF SHOWERS/THUNDERSTORMS SUNDAY NIGHT WITH LATEST SPC THUNDERSTORM RISK OF SLIGHT RISK OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH 12Z MONDAY. APPEARS THERE COULD BE TWO ROUNDS OF CONVECTION. THE FIRST TAKING AIM OVER THE NORTH THROUGH SUNDAY EVENING WITH A SURFACE LOW AND UPPER LEVEL JET STREAK SCOOTING THROUGH NORTHERN NORTH DAKOTA AND SOUTHERN CANADA. THE SECOND AREA IS IN THE SOUTH...WHERE A SURFACE LOW DEVELOPING OVER SOUTH DAKOTA WILL ALSO HAVE UPPER SUPPORT VIA A 90KT JET STREAK. AN 850MB 30KT SOUTHERLY WIND FIELD WILL TRANSPORT LOW LEVEL MOISTURE NORTH AHEAD OF THIS SYSTEM SUNDAY EVENING/NIGHT. MODELS DEPICT AN MCS TYPE COMPLEX DEVELOPING SUNDAY EVENING THROUGH SUNDAY NIGHT AS IT TRANSLATES EAST ACROSS SOUTHERN NORTH DAKOTA. HEAVY RAINFALL POSSIBLE ALONG WITH LARGE HAIL AND DAMAGING WINDS. SOME LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MONDAY MORNING IN THE SOUTH OTHERWISE MOST AREAS WILL SEE DRYING CONDITIONS. THE NEXT SYSTEM IS EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND ANOTHER SHORTWAVE TROUGH THURSDAY NIGHT THROUGH FRIDAY NIGHT. OF COURSE TIMING ISSUES THIS FAR OUT WILL LIKELY RESULT IN SOME ADJUSTMENTS. AS MENTIONED ABOVE...BY NEXT WEEKEND INTO THE EARLY PORTIONS OF THE FOLLOWING WEEK...AN AMPLIFYING RIDGE PER ECMWF AND GFS ACROSS THE WEST WITH A COMPENSATING DOWNSTREAM TROUGH INTO THE GREAT LAKES AND OHIO VALLEY MAY DEVELOP. THE NET RESULT FOR WESTERN AND CENTRAL NORTH DAKOTA WOULD BE NORTHWEST FLOW ALOFT. SHORTWAVES ALWAYS A CONCERN IN THIS FLOW...BUT AREAL COVERAGE OF PRECIPITATION AND DURATION OF EVENTS WILL LIKELY BE MUCH LESS THAN OUR PATTERN WE ARE CURRENTLY EXPERIENCING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 241 PM CDT SAT JUN 20 2015 SCATTERED THUNDERSTORMS ARE FORECAST...BUT LOCATION IS TOO LOW CONFIDENCE TO ADD TO TAFS. THE BEST CHANCE FOR ANOTHER ROUND OF IFR FOG IS AT KMOT AFTER 07 UTC TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SCHECK LONG TERM...KS AVIATION...SCHECK
Hazardous weather outlook, Jun 20, 3:15 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT JUN 20 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-212015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 315 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST. SOME STORMS MAY BE STRONG WITH HEAVY RAIN...WINDS TO 50 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WIDESPREAD ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY EVENING THROUGH SUNDAY NIGHT. SCATTERED SEVERE THUNDERSTORMS POSSIBLE. THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS TUESDAY EVENING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHECK/KS
In the hours before
Local storm report, Jun 20, 9:41 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 2 S LINCOLN 46.73N 100.70W
06/19/2015 E90 MPH BURLEIGH ND TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE REPORT. CAMPER ROLLED OUT OF
NEIGHBORS YARD. SECURED STACK OF LARGE HAY BALES
COLLAPSED. NUMEROUS SWING SETS DESTROYED. GARAGE DOOR
BUCKLED. 10 X 3 FOOT SHEET OF METAL BLOWN THROUGH
NEIGHBORS WINDOW. DESTROYED SIDING AND BLEW GLASS INTO
HOME. NO KNOWN INJURIES. TIME IS START OF HIGH WINDS.
GUSTS OVER 50 MPH LASTED 25 MINUTES.
&&
SCHECKLocal storm report, Jun 20, 9:46 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
946 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST BISMARCK 46.81N 100.78W
06/19/2015 M82 MPH BURLEIGH ND TRAINED SPOTTER
SPOTTER REPORTED A SMALL AIRPLANE FLIPPED OVER ON NORTH
SIDE OF BISMARCK AIRPORT. THIS IS DAMAGE ASSOCIATED WITH
THE MEASURED WIND GUST PREVIOUSLY REPORTED.
&&
SCHECKLocal storm report, Jun 20, 10:23 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 3 W CENTER 47.12N 101.36W
06/20/2015 M1.05 INCH OLIVER ND TRAINED SPOTTER
TOTAL RAINFALL FRIDAY EVENING WITH THUNDERSTORMS. NO
DAMAGE REPORTED.
&&
KSIMOSKOSpecial weather statement, Jun 20, 2:00 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SAT JUN 20 2015
NDZ004-201930-
BOTTINEAU-
200 PM CDT SAT JUN 20 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BOTTINEAU
COUNTY...
AT 157 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SOURIS...OR
13 MILES NORTHWEST OF BOTTINEAU...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOURIS...LAKE METIGOSHE STATE PARK...CARBURY AND ROTH.
TORRENTIAL RAINFALL MAY ALSO OCCUR WITH THIS STORM. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4874 10055 4874 10057 4890 10085 4892 10084
4900 10075 4900 10031
TIME...MOT...LOC 1857Z 304DEG 15KT 4894 10069
SIMOSKOSpecial weather statement, Jun 20, 2:39 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT SAT JUN 20 2015 NDZ012-013-202015- MCHENRY-PIERCE- 239 PM CDT SAT JUN 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCHENRY AND WEST CENTRAL PIERCE COUNTIES... AT 238 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES EAST OF KARLSRUHE...OR 22 MILES SOUTHWEST OF RUGBY...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...ORRIN AND GEORGE LAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4811 10050 4825 10032 4813 9999 4792 10028 TIME...MOT...LOC 1938Z 301DEG 23KT 4814 10035 ACOOP
Special weather statement, Jun 20, 3:13 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM CDT SAT JUN 20 2015
NDZ013-202045-
PIERCE ND-
313 PM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIERCE COUNTY...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF BALTA...OR 19 MILES NORTH OF HARVEY...MOVING EAST
AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN PIERCE
COUNTY...AFFECTING TRAVELERS ALONG HIGHWAY 3 BETWEEN BALTA AND SELZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4812 9984 4802 9985 4801 9981 4790 9981
4800 10013 4814 10010 4814 9985
TIME...MOT...LOC 2012Z 287DEG 29KT 4806 9996
SCHILDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 29 min |
| Jun 19, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 67 min |
| Jun 19, 8:21 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 54 min |
| Jun 19, 8:29 PM CDT | Special Weather Statement | BIS | Bowman | 46 min |
| Jun 19, 8:36 PM CDT | Areal Flood Advisory | BIS | Morton, Oliver | 3 hr |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 62 min |
| Jun 19, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, Morton, Sioux | 30 min |
| Jun 19, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Stutsman | 60 min |
| Jun 19, 10:45 PM CDT | Special Weather Statement | BIS | Kidder, Stutsman | 30 min |
| Jun 19, 11:16 PM CDT | Special Weather Statement | BIS | Grant | 44 min |
| Jun 20, 4:30 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burke, Burleigh, Divide, McHenry, Mercer and 8 more | 5 hr |
| Jun 20, 2:00 PM CDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jun 20, 2:39 PM CDT | Special Weather Statement | BIS | Pierce | 36 min |
| Jun 20, 3:13 PM CDT | Special Weather Statement | BIS | Pierce | 32 min |
| Jun 20, 3:51 PM CDT | Special Weather Statement | BIS | Wells | 24 min |
| Jun 20, 3:56 PM CDT | Special Weather Statement | BIS | Pierce | 34 min |
| Jun 20, 4:50 PM CDT | Special Weather Statement | BIS | Foster | 25 min |
| Jun 20, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.